NONLINEAR EVOLUTION OF DIVERSE PULSE SHAPES IN AN OPTICAL FIBRE

D. D. Klovskii, I. N. Sisakyan, A. B. Shvartsburg, A. Yu. Sherman, S. M. Shirokov

Abstract:
The evolution of the complex envelope of a family of single and pair pulses having the form of truncated elliptic cosines (, ) with different values 0 < ^ 1, including pulses corresponding to solitons (for which = 1), has been studied by means of a numerical solution of the nonlinear Shcroedinger equation describing the propagation of an intensive localized wave field in a waveguide with cubic polarization characteristics. Analysis of the nonlinear interaction of pair pulses enables one to estimate the limiting transmission rates of digital signals and to work out recommendations for selection of the optimal pulse form.

References:

  1. A. Khasegava and Yu. Kodama. Proc. HEP 69, No. 9, 57 (1981).
  2. I. N. Sisakyan and A. B. Shvartsburg. Quantovaya Elektronika 11, 1703 (1984).
  3. A. B. Shvartsburg. Zhetf 70, 947 (1976).


© 2009, IPSI RAS
151, Molodogvardeiskaya str., Samara, 443001, Russia; E-mail: ko@smr.ru ; Tel: +7 (846) 242-41-24 (Executive secretary), +7 (846) 332-56-22 (Issuing editor), Fax: +7 (846) 332-56-20